Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 2018, Volume 86, Issue 4

The Implementation Duality
p. 1283-1324

Georg Nöldeke, Larry Samuelson

Conjugate duality relationships are pervasive in matching and implementation problems and provide much of the structure essential for characterizing stable matches and implementable allocations in models with quasilinear (or transferable) utility. In the absence of quasilinearity, a more abstract duality relationship, known as a Galois connection, takes the role of (generalized) conjugate duality. While weaker, this duality relationship still induces substantial structure. We show that this structure can be used to extend existing results for, and gain new insights into, adverse‐selection principal‐agent problems and two‐sided matching problems without quasilinearity.

Log In To View Full Content

Supplemental Material

Supplement to "The Implementation Duality"

This appendix contains arguments omitted from the paper.

Journal News